Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 22, 2022, 8:30 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2022, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 22, 2022, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WUUS53 KLBF 230130
SVRLBF
NEC063-111-230215-
/O.NEW.KLBF.SV.W.0001.220423T0130Z-220423T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
830 PM CDT Fri Apr 22 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Eastern Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
* Until 915 PM CDT.
* At 829 PM CDT, a severe thunderstorm was located near Indianola, or
12 miles east of McCook, moving north northeast at 70 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Eustis, Stockville, Medicine Creek Reservoir State Recreation Area,
Orafino, Freedom and Dancing Leaf Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Harry Strunk Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4080 10028 4079 10022 4070 10022 4070 9998
4052 9998 4044 10003 4043 10009 4035 10010
4035 10055
TIME...MOT...LOC 0129Z 200DEG 62KT 4020 10039
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Buttler2 follow-up statements
422
WWUS53 KLBF 230153
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
853 PM CDT Fri Apr 22 2022
NEC063-111-230215-
/O.CON.KLBF.SV.W.0001.000000T0000Z-220423T0215Z/
Frontier NE-Lincoln NE-
853 PM CDT Fri Apr 22 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
At 852 PM CDT, a severe thunderstorm was located 7 miles northeast of
Medicine Creek Reservoir State Recreation Area, or 19 miles southeast
of Curtis, moving north at 65 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Eustis, Stockville, Medicine Creek Reservoir State Recreation Area
and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Harry Strunk Lake, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4080 10028 4079 10022 4070 10022 4070 9998
4052 9998 4044 10003 4043 10009 4036 10010
4045 10042
TIME...MOT...LOC 0152Z 201DEG 56KT 4050 10020
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Kulik664
WWUS53 KLBF 230212
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
912 PM CDT Fri Apr 22 2022
NEC063-111-230221-
/O.EXP.KLBF.SV.W.0001.000000T0000Z-220423T0215Z/
Frontier NE-Lincoln NE-
912 PM CDT Fri Apr 22 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 4080 10028 4079 10022 4070 10022 4070 9998
4052 9998 4044 10003 4043 10009 4036 10010
4045 10042
TIME...MOT...LOC 0211Z 200DEG 62KT 4077 10007
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:38 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 22, 7:38 PM CDT, 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 738 PM CDT Fri Apr 22 2022 .UPDATE... Issued at 737 PM CDT Fri Apr 22 2022 A forecast update is in place for widespread blowing dust across much of wrn and ncntl Nebraska. && .SHORT TERM...(This evening through Saturday night) Issued at 344 PM CDT Fri Apr 22 2022 Fire weather concerns continue Saturday as strong northwest winds develop along with dry air. The concern will be for areas especially south of I-80. A fire weather section below has more detailed information regarding the fire potential. Potent upper trough is evident on WV imagery moving this afternoon moving across Utah. Surface low pressure is in the process of rapidly deepening across the Nebraska Panhandle ahead of this feature. This is resulting in a tight east-west pressure gradient across the Plains. Strong southerly low-level flow is helping transport quality Gulf moisture/humidity northward into the region. A dry line has become established across western Kansas into western Nebraska with a warm front located near the NE/SD border. An EML has overspread the area and resulting in a capping inversion across the region. CAMS are reflecting this and do not give much support of development near the warm front late this afternoon, but continue to focus more on the dry line across western Kansas for at least isolated convective development around 23Z-01Z timeframe. By early evening, soundings are very favorable for supercells along the HWY 83 corridor and vicinity as winds in the low-levels begin to back slightly to the southeast. This coincides with a westward retreating dry line with a surge of lower 60s dew point into western Nebraska. The isolated convection in western Kansas could grow upscale into a couple of supercells as it travels northeastward into southwest and central Nebraska during the evening. The other focus will be along the surging cold front that essentially meets the westward retreating dry line mid-evening across west central Nebraska. This is about the time that the best forcing arrives, and should see the rapid development of a squall line take shape along the cold front/dry line. This line is then expected to advance quickly eastward across the area overnight. This line will be pushing into a favorable environment with a strong southerly LLJ, etc. It appears that the line could remain near- surface based due to the rapid increasing low-level moisture and strong southerly winds and mixing through the boundary layer. This scenario could lead to the potential for an isolated tornado along the leading edge of the line. Regardless, strong winds will be likely as 55-65 kt low level jet could lead to gusts nearing 60 mph (even well ahead of the line) as the strong winds mix to the surface. The upper low will move northeast across South Dakota on Saturday. Gusty northwest winds develop Saturday through Saturday night and then begin to decrease on Sunday. Bufkit sounding profile data indicates the potential for 55 mph gusts. Threat for light wrap- around rain or snow, mostly across northwest Nebraska. We'll have to watch the higher elevation of the Pine Ridge where 1-3" of wet snow could accumulate. .LONG TERM...(Sunday through Friday) Issued at 344 PM CDT Fri Apr 22 2022 Upper level ridging looks to dominate the weather for much of the upcoming week. Temperatures will be above normal by the middle of the week. The airmass will be dry the first half of the week. Some wind is expected during this time which could lead to potentially more fire weather concerns. It doesn't appear though that winds will be near as strong this coming week as they have been the last several. Upper troughing takes shape across the western CONUS late in the week. This should allow for some return flow of Gulf moisture through the Plains by late in the week, possibly leading to at least a slight chance for rainfall/thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 652 PM CDT Fri Apr 22 2022 There will be a variety of weather impacts to aviation through the forecast period. Strong winds have lofted blowing dust into the air in areas of southwest Nebraska, therefore included a lower ceiling at KLBF. A line of thunderstorms is currently moving through areas of north central Nebraska which may result in lower chillings, reduced visibility, and erratic winds near the storms. A surface front will move through the forecast area later in the evening causing winds to shift to the west and bring around 60 knots of LLWS. The frontal passage will bring the possibility for another round of thunderstorms, with similar impacts to the first round. This is expected to impact KLBF between 04 and 07. There is a lesser threat for thunderstorms at KVTN. Gusty winds will persist through the forecast period, between 30 and 50 knots. Rain and light snow will last into tomorrow morning in northern Nebraska. && .FIRE WEATHER... Issued at 344 PM CDT Fri Apr 22 2022 Critical fire weather conditions will continue across the area through mid evening as strong southerly winds will increase into the evening hours. By mid evening, some wind gusts may top 60 MPH. Any fire starts will quickly spread and will be difficult to control. Later this evening, a squall line is expected to develop in the vicinity of highway 61. This line of storms will track quickly east into the overnight hours. Moisture will be limited with this line of storms, so there may be dry lightning strikes this evening and overnight. Behind the squall line, gusty westerly winds are expected overnight and some gusts may reach 50 MPH overnight. Windy conditions will continue into Saturday with elevated to near critical fire weather conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 3 AM CDT /2 AM MDT/ Saturday for NEZ006>010-025>029-035>038-057>059-069>071. Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ204-206-208>210-219. && UPDATE...CDC SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Meltzer FIRE WEATHER...Buttler
Hazardous weather outlook, Apr 22, 3:51 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 351 PM CDT Fri Apr 22 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-232100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 351 PM CDT Fri Apr 22 2022 /251 PM MDT Fri Apr 22 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Multiple weather hazards exist for western and north central Nebraska through tonight. The combination of near record high temperatures, very dry air, and strong southerly winds will create critical fire weather conditions this afternoon and early evening. Any fire start will be capable of spreading very rapidly and become uncontrollable. Wind gusts may reach 60 mph by this evening, primarily for southwest and central Nebraska. Travel will be very difficult for lightweight and high-profile vehicles, especially for those on east-west routes. Areas of blowing dust may significantly reduce visibility. Two rounds of thunderstorms are expected this evening. First, isolated thunderstorms are possible early evening. Later in the evening, a line of thunderstorms is possible, starting in western Nebraska and moving east. Each of these rounds of storms may become severe. The primary threats with both rounds are damaging winds and large hail. A brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Saturday, winds switch to northwesterly behind a powerful cold front and continue to be strong with gusts to 50 mph possible. Additional moisture appears likely for the northern Sandhills, where some of the precipitation will fall as snow. Up to one inch of snow accumulation is possible near the Pine Ridge by early Sunday morning. In southwest Nebraska, drier air will result in elevated fire weather conditions. Sunday and beyond, temperatures begin a gradual warming trend while dry air returns. When combined with gusty winds, periodic fire weather concerns are anticipated. For now, Tuesday appears to be the driest and windiest day of the stretch. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Apr 22, 6:59 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/22/2022 M67.00 MPH CHASE NE ASOS
IMPERIAL AIRPORT
&&
CLIFFORD.COLELocal storm report, Apr 22, 7:13 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM NON-TSTM WND GST 4 NNW BIG SPRINGS 41.12N 102.12W
04/22/2022 M58 MPH DEUEL NE MESONET
&&
CLIFFORD.COLELocal storm report, Apr 22, 7:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM NON-TSTM WND GST 3 N WAUNETA 40.46N 101.36W
04/22/2022 M62.00 MPH CHASE NE MESONET
0334 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/22/2022 M59.00 MPH CHASE NE ASOS
0335 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/22/2022 M58.00 MPH CHASE NE ASOS
KIML AIRPORT
0431 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/22/2022 M62.00 MPH CHASE NE ASOS
0445 PM NON-TSTM WND GST 3 ENE NORTH PLATTE 41.15N 100.72W
04/22/2022 M58.00 MPH LINCOLN NE ASOS
0518 PM NON-TSTM WND GST 2 NNW BROKEN BOW 41.43N 99.65W
04/22/2022 M59.00 MPH CUSTER NE ASOS
BROKEN BOW AIRPORT
0635 PM NON-TSTM WND GST NORTH PLATTE 41.13N 100.77W
04/22/2022 M62.00 MPH LINCOLN NE ASOS
0636 PM NON-TSTM WND GST 4 E NORTH PLATTE 41.13N 100.69W
04/22/2022 M62.00 MPH LINCOLN NE ASOS
0647 PM NON-TSTM WND GST 4 NNW BIG SPRINGS 41.12N 102.12W
04/22/2022 M58.00 MPH DEUEL NE MESONET
0648 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/22/2022 M67.00 MPH CHASE NE ASOS
IMPERIAL AIRPORT
0650 PM HAIL 7 S BASSETT 42.48N 99.54W
04/22/2022 E1.50 INCH ROCK NE PUBLIC
REPORT VIA FACEBOOK
&&
CLIFFORD.COLESpecial weather statement, Apr 22, 7:37 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
737 PM CDT Fri Apr 22 2022
NEZ008-230100-
Brown NE-
737 PM CDT Fri Apr 22 2022
...A strong thunderstorm will impact portions of southeastern Brown
County through 800 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Elsmere, or 17 miles northwest of Brewster, moving
northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hofeld Lake, Raven, Jones Lake and Willow Lake State Wildlife
Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4209 9991 4215 10014 4251 9992 4241 9968
TIME...MOT...LOC 0036Z 208DEG 43KT 4217 10001
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TaylorLocal storm report, Apr 22, 8:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM NON-TSTM WND GST 1 S VALENTINE 42.86N 100.55W
04/22/2022 M59 MPH CHERRY NE ASOS
VALENTINE AIRPORT
&&
CLIFFORD.COLELocal storm report, Apr 22, 8:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM NON-TSTM WND GST 3 ENE NORTH PLATTE 41.15N 100.72W
04/22/2022 M63 MPH LINCOLN NE ASOS
NORTH PLATTE AIRPORT
&&
CLIFFORD.COLEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:37 PM CDT | Special Weather Statement | LBF | Brown | 23 min |
| Apr 22, 10:31 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Perkins, Sheridan | 59 min |
| Apr 22, 11:04 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 26 min |
| Apr 22, 11:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant | 59 min |
| Apr 22, 11:29 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Apr 22, 11:47 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 58 min |
| Apr 23, 12:12 AM CDT | Severe Thunderstorm Warning | LBF | Keith | 63 min |
| Apr 23, 12:15 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 60 min |
| Apr 23, 12:54 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 66 min |
| Apr 23, 1:11 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 64 min |
| Apr 23, 1:52 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Keya Paha, Thomas | 53 min |
| Apr 23, 3:10 AM CDT | High Wind Warning | LBF | Arthur, Chase, Cherry, Custer, Deuel, Frontier and 11 more | 20 hr |
| Apr 23, 12:26 PM CDT | Winter Weather Advisory | LBF | Sheridan | 26 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.